Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Abelian categories, almost split sequences, and comodules


Authors: Mark Kleiner and Idun Reiten
Journal: Trans. Amer. Math. Soc. 357 (2005), 3201-3214
MSC (2000): Primary 18E10, 18E20, 16G10, 16G20, 16G30, 16G70, 16W30
Published electronically: September 23, 2004
MathSciNet review: 2135742
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The following are equivalent for a skeletally small abelian Hom-finite category over a field with enough injectives and each simple object being an epimorphic image of a projective object of finite length.

(a) Each indecomposable injective has a simple subobject.

(b) The category is equivalent to the category of socle-finitely copresented right comodules over a right semiperfect and right cocoherent coalgebra such that each simple right comodule is socle-finitely copresented.

(c) The category has left almost split sequences.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 18E10, 18E20, 16G10, 16G20, 16G30, 16G70, 16W30

Retrieve articles in all journals with MSC (2000): 18E10, 18E20, 16G10, 16G20, 16G30, 16G70, 16W30


Additional Information

Mark Kleiner
Affiliation: Department of Mathematics, Syracuse University, Syracuse, New York 13244-1150
Email: mkleiner@syr.edu

Idun Reiten
Affiliation: Department of Mathematical Sciences, Norwegian University of Science and Technology, 7491 Trondheim, Norway
Email: idunr@math.ntnu.no

DOI: http://dx.doi.org/10.1090/S0002-9947-04-03571-8
PII: S 0002-9947(04)03571-8
Keywords: Abelian category, almost split sequence, semiperfect cocoherent coalgebra, comodule
Received by editor(s): May 2, 2003
Received by editor(s) in revised form: November 17, 2003
Published electronically: September 23, 2004
Additional Notes: The main results were obtained when the first-named author visited Norwegian University of Science and Technology in November–December of 2001. He expresses his sincere gratitude to the members of the Department of Mathematical Sciences for their warm hospitality. The work was finished in February 2003, when the authors participated in the program in Commutative Algebra at the Mathematical Sciences Research Institute, Berkeley. The authors thank the members of the institute for their hospitality.
Dedicated: Dedicated to the memory of Sheila Brenner
Article copyright: © Copyright 2004 American Mathematical Society